Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 24, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 9, 2022, 9:16 PM EDT for Bradford County, Clay County, Duval County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2022, 9:16 PM EDT (01:16 UTC)
- Expired
- Sep 9, 2022, 9:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Bradford County, FL, Clay County, FL, Duval County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted.
672
WFUS52 KJAX 100116
TORJAX
FLC007-019-031-100145-
/O.NEW.KJAX.TO.W.0024.220910T0116Z-220910T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
916 PM EDT Fri Sep 9 2022
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northeastern Bradford County in northern Florida...
Northwestern Clay County in northeastern Florida...
Southwestern Duval County in northeastern Florida...
* Until 945 PM EDT.
* At 916 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Camp Blanding, or 7 miles west of Middleburg,
moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Middleburg and Maxville around 940 PM EDT.
Oakleaf Plantation and Cecil Field around 945 PM EDT.
Other locations impacted by this tornadic thunderstorm include Asbury
Lake and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2992 8201 3005 8216 3015 8208 3015 8205
3018 8205 3031 8194 3012 8172
TIME...MOT...LOC 0116Z 225DEG 18KT 3005 8203
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
232 follow-up statements
009
WWUS52 KJAX 100128
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
928 PM EDT Fri Sep 9 2022
FLC007-019-031-100145-
/O.CON.KJAX.TO.W.0024.000000T0000Z-220910T0145Z/
Bradford FL-Clay FL-Duval FL-
928 PM EDT Fri Sep 9 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHEASTERN BRADFORD...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES...
At 928 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Middleburg, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Maxville around 940 PM EDT.
Oakleaf Plantation around 955 PM EDT.
Cecil Field, Doctors Inlet and Lakeside around 1000 PM EDT.
Other locations impacted by this tornadic thunderstorm include Asbury
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3000 8197 3011 8208 3015 8208 3015 8205
3018 8205 3031 8194 3012 8172
TIME...MOT...LOC 0128Z 225DEG 18KT 3009 8198
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
23175
WWUS52 KJAX 100137
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
937 PM EDT Fri Sep 9 2022
FLC007-019-031-100146-
/O.EXP.KJAX.TO.W.0024.000000T0000Z-220910T0145Z/
Bradford FL-Clay FL-Duval FL-
937 PM EDT Fri Sep 9 2022
...THE TORNADO WARNING FOR NORTHEASTERN BRADFORD...NORTHWESTERN CLAY
AND SOUTHWESTERN DUVAL COUNTIES WILL EXPIRE AT 945 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3000 8197 3011 8208 3015 8208 3015 8205
3018 8205 3031 8194 3012 8172
TIME...MOT...LOC 0136Z 225DEG 18KT 3012 8195
$$
ABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 9, 8:07 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 9, 8:07 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 807 PM EDT Fri Sep 9 2022 .AVIATION... [Through 00Z Sunday] Isolated thunderstorms will continue to fire along a stalled boundary lying from near KLCQ northeastward to KSAV for the next couple of hours before activity diminishes. Residual, decaying showers continuing to drift along and north of the boundary through around 05z. Scattered to broken low stratus decks will be possible along and west of line from KGNV to KJES overnight. Mist and potentially localized fog is also possible inland tonight, with the greatest potential (~30%) at KGNV and KVQQ. On Saturday, another dose of convection will develop along the Gulf coast and shift eastward through the afternoon before moving offshore into the Atlantic between 19-21z. Winds will be light overnight then increase to around 5-10 kts from a south to southeast direction by late Saturday morning. && .PREV DISCUSSION [403 PM EDT]... .NEAR TERM... (Through Tonight) Issued at 403 PM EDT Fri Sep 9 2022 It has been an active day so far with numerous showers and thunderstorms quickly moving over NE FL from the southwest and now filling in SE GA from the southeast. The main threat for these thunderstorms is locally heavy rainfall, the Weather Prediction Center has SE GA in a slight risk of excessive rainfall lining up with the Flood Watch for the coastal SE GA counties that expires at 09Z. Although heavy rainfall is the primary threat, isolated strong and possible severe thunderstorms can produce strong wind gusts. Low temperatures tonight will be in the lower 70s inland and mid 70s on the coast. The approach of the Full Moon will push predicted tidal levels to 1.0 to 1.5 ft above MHHW, then add the onshore flow along the SE GA coast ahead of the approaching line of convection this evening and expect around 2.0 ft above MHHW during the peak high tide in the 7-9pm time frame, so Coastal Flood Advisory has been posted for the SE GA coast. Along the NE FL coastline and St Johns River basin, a more southerly flow will limit the tide cycle peak tonight along with convection already past the region, and expect "Elevated" peak tides around 1.5 ft MHHW, likely just below Minor Coastal Flood levels. This event may repeat itself again during the evening high tide cycle on Saturday. .SHORT TERM... (Saturday through Sunday) Issued at 403 PM EDT Fri Sep 9 2022 Early Saturday morning, inland patchy fog is possible. Showers and slight thunderstorm chances will linger through the night near the Gulf coast. Precipitation chances will expand eastward and cover all of NE FL and SE GA by late morning/early afternoon. Heavy rains embedded in diurnal thunderstorms will be capable of producing localized flooding during this period with PWATs well above average at 2 to 2.4 inches and a southerly flow. Largest rainfall totals for this weekend are expected near I-95 along the east coast sea breeze front. West of I-75 max temperatures will be in the mid 80s due to increased cloud cover, east of I-75 high temperatures will reach the lower 90s inland and near 90 on the coast. Typical low temperatures of lower 70s inland and mid to upper 70s on the coast are expected. .LONG TERM... (Monday through Friday) Issued at 403 PM EDT Fri Sep 9 2022 Heavy rainfall potential continues into Monday evening ahead of an approaching frontal boundary. Numerous showers and thunderstorms are possible with localized flooding as the main threat. Precipitation chances lower slightly on Tuesday as drier air moves in, lowering PWATs to under 2 inches. A weakening front is expected to move into SE GA Tuesday night into Wednesday, raising storm potential south of I-10. Numerous showers and thunderstorms chances continue through Friday. Temperatures should remain near climatology through the week, slightly decreasing every day. .MARINE... Issued at 403 PM EDT Fri Sep 9 2022 A frontal boundary is stalled just north of our waters today, continuing to lift north tonight. Diurnal rounds of showers and thunderstorms are expected this weekend, bringing chances for low visibility, frequent lightning, and locally gusty winds. Overall, southerly winds are forecasted through Tuesday, then a weakening cold front will be moving through the waters Tuesday night into Wednesday resulting in a wind shift. Small craft exercise caution for the offshore waters through Saturday due to elevated long period swells from a distant tropical system bringing combined seas up to 6 feet. Rip Currents/Surf: The high risk of rip currents will continue through the weekend, due to the long period swells from Hurricane Earl the 2-4 ft breakers today into the 3-5 ft range through the weekend. The Coastal Hazard Message for "High Risk of Rips" will remain in effect. .HYDROLOGY... Issued at 403 PM EDT Fri Sep 9 2022 Will keep Flood Watch in place for the SE GA coast/Brunswick metro area as a combination of another round of evening storms will push in from the south and slow down over the region closer to the frontal boundary and will combine with this evening's high tide cycle to produce the potential for flooding in urban areas, and in low lying tidal zones that receive more heavy rainfall. Further south across NE FL along the I-95, US 301 corridors including the St Johns River Basin, convection this afternoon is moving much quicker and should push off the coastal areas before the high tide cycle, with mainly just localized/brief urban/low lying flood threat before sunset. Repeat performances of this localized flooding/interaction with sea breeze boundaries along the coastal counties of NE FL/SE GA are expected both Saturday and Sunday, but with forecast storm motion likely fast enough to prevent widespread problems at this time. Additional rainfall amounts of widespread 1-3 inches/localized 3-5 inches still expected through the weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 71 88 71 / 40 70 60 80 20 SSI 76 88 76 88 75 / 40 60 60 70 30 JAX 72 93 72 91 72 / 30 80 60 80 30 SGJ 73 90 74 90 73 / 20 80 60 70 30 GNV 72 90 72 91 71 / 30 80 50 80 20 OCF 72 91 72 91 71 / 30 80 50 80 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...GA...AM...None. &&
In the hours before
Local storm report, Sep 9, 4:47 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD SAINT AUGUSTINE 29.90N 81.32W
09/09/2022 ST. JOHNS FL PUBLIC
MINOR STREET FLOODING REPORTED IN DOWNTOWN
ST. AUGUSTINE.
&&
RNLocal storm report, Sep 9, 4:52 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLOOD 2 NE UNF 30.29N 81.49W
09/09/2022 DUVAL FL PUBLIC
MINOR STREET FLOODING REPORTED ON BEACH BLVD
NEAR KERNAN BLVD.
&&
RNSpecial weather statement, Sep 9, 7:00 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
700 PM EDT Fri Sep 9 2022
FLZ136-236-092330-
Eastern Alachua FL-Western Alachua FL-
700 PM EDT Fri Sep 9 2022
...A strong thunderstorm will impact portions of southwestern Alachua
County through 730 PM EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Bronson, or near Bronson, moving northeast at 25 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, Alachua, Archer and University Of Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 8255 2954 8256 2953 8265 2955 8266
2979 8250 2963 8225 2948 8241
TIME...MOT...LOC 2300Z 216DEG 22KT 2949 8257
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Local storm report, Sep 9, 7:45 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLOOD 6 SW UNIVERSITY OF FLOR 29.59N 82.43W
09/09/2022 ALACHUA FL COUNTY OFFICIAL
REPORT OF STREET FLOODING BY COUNTY
OFFICIAL.
&&
RNSpecial weather statement, Sep 9, 8:00 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
800 PM EDT Fri Sep 9 2022
FLZ030-031-136-232-236-100030-
Eastern Alachua FL-Western Alachua FL-Western Clay FL-Union FL-
Bradford FL-
800 PM EDT Fri Sep 9 2022
...A strong thunderstorm will impact portions of southern Bradford,
central Alachua, south central Union and southwestern Clay Counties
through 830 PM EDT...
At 800 PM EDT, Doppler radar was tracking a strong thunderstorm over
University Of Florida, or over Gainesville, moving northeast at 30
mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, Alachua, University Of Florida, Orange Heights,
Gainesville Airport, Newnans Lake, Waldo, Hampton, La Crosse and
Brooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2949 8239 2958 8256 2998 8239 2979 8199
TIME...MOT...LOC 0000Z 224DEG 28KT 2966 8237
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Sep 9, 8:35 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
835 PM EDT Fri Sep 9 2022
FLZ031-136-232-237-100100-
Eastern Alachua FL-Western Clay FL-Western Putnam FL-Bradford FL-
835 PM EDT Fri Sep 9 2022
...A strong thunderstorm will impact portions of Bradford,
northeastern Alachua, northwestern Putnam and southwestern Clay
Counties through 900 PM EDT...
At 835 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sampson, or 9 miles west of Keystone Heights, moving northeast at 30
mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Starke, Keystone Heights, Melrose, George's Lake, New River, Lake
Geneva, Camp Blanding, Orange Heights, Kingsley and Sampson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2963 8221 2989 8237 3014 8205 2980 8182
TIME...MOT...LOC 0035Z 230DEG 26KT 2982 8221
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:00 PM EDT | Special Weather Statement | JAX | Alachua | 30 min |
| Sep 9, 8:03 PM EDT | Areal Flood Advisory | JAX | Alachua | 117 min |
| Sep 9, 8:35 PM EDT | Special Weather Statement | JAX | Bradford | 25 min |
| Sep 9, 8:45 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay | 30 min |
| Sep 9, 9:10 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay, Duval | 35 min |
| Sep 10, 2:05 PM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 40 min |
| Sep 10, 2:08 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| Sep 10, 2:27 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Sep 10, 3:09 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 36 min |
| Sep 10, 3:15 PM EDT | Special Weather Statement | JAX | Bradford | 30 min |
| Sep 10, 3:17 PM EDT | Special Weather Statement | JAX | Putnam | 28 min |
| Sep 10, 3:33 PM EDT | Special Weather Statement | JAX | Nassau | 27 min |
| Sep 10, 3:53 PM EDT | Areal Flood Advisory | JAX | Alachua, Baker, Bradford, Clay, Duval, Nassau and 2 more | 104 min |
| Sep 10, 3:59 PM EDT | Special Weather Statement | JAX | Nassau | 31 min |
| Sep 10, 4:12 PM EDT | Special Weather Statement | JAX | Saint Johns | 33 min |
| Sep 10, 4:15 PM EDT | Special Marine Warning | JAX | 60 min | |
| Sep 10, 4:21 PM EDT | Areal Flood Warning | JAX | Saint Johns | 84 min |
| Sep 10, 4:22 PM EDT | Special Weather Statement | JAX | Flagler | 38 min |
| Sep 10, 4:34 PM EDT | Special Weather Statement | JAX | Nassau | 26 min |
| Sep 10, 5:15 PM EDT | Special Marine Warning | JAX | 60 min | |
| Sep 10, 6:11 PM EDT | Special Marine Warning | JAX | 64 min | |
| Sep 10, 6:54 PM EDT | Special Weather Statement | JAX | Gilchrist | 36 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.